Anti-Arrhythmic Drugs is part of the Cardiovascular System section of Pharmacology. Practise 22 exam-style MCQs for NEET PG, FMGE, INI-CET and NEET SS, each with the correct answer and a detailed explanation.
Anti-Arrhythmic Drugs MCQs tackle rhythm control after infarction, QT prolongation, amiodarone thyroid effects and procainamide toxicity. These high-yield NEET PG questions demand precise recall of which agent suits each arrhythmia and what harm to watch for.
Sample Anti-Arrhythmic Drugs MCQs with answers
Sample MCQ #1
A 70-year-old man is admitted with a MI with cardiac arrhythmia. A continuous intravenous infusion of lidocaine, 1.92 mg/min, is started at 8 AM. The average pharmacokinetic parameters of lidocaine are: Vd 77 L; clearance 640 mL/min; half-life 1.4 h. What is the expected steady-state plasma concentration?
A40 mg/L
B3.0 mg/L
C0.025 mg/L
D7.2 mg/L
Show Answer & Explanation ▾
✓ Correct Answer: B. 3.0 mg/L
The drug is being administered continuously and the steady- state concentration (Cp(ss)) for a continuously administered drug is given by the equation. Thus, Dosage = Plasma level × Clearance 1.92 mg/min = Cp(ss) × CL Rearranging : Cp(ss) = 1.92 mg/min 640 mL/min Cp(ss) = 0.003 mg/mL or 3 mg/L Reference : Basic & Clinical Pharmacology by Bertram G. Katzung, Fourteenth Edition, Pg no. 50
Sample MCQ #2
Identify the incorrect choice regarding choice of anti-arrhythmic.
AA 12-year-old with congenital LQTS = Magnesium sulphate
BA 45-year-old with supraventrivcular arrhythmia = Verapamil
CA 67-year-old on digoxin with supraventricular arrythmia = Propranolol
DA 56-year old with ventricular arrhythmia due after MI = lidocaine
Show Answer & Explanation ▾
✓ Correct Answer: A. A 12-year-old with congenital LQTS = Magnesium sulphate
Other choices are correct A 45-year-old with supraventricular arrhythmia = Verapamil A 67-year-old on digoxin with supraventricular arrythmia = Propranolol A 56-year old with ventricular arrhythmia due after MI = lidocaine Reference: Basic & Clinical Pharmacology, Fourteenth Edition By Bertram G. Katzung Pg no. 248
Sample MCQ #3
56-year-old woman presents with complaints of fatigue, sluggishness, and weight gain. She has been taking T4 since 5 years without significant problems regarding her energy level. Her recent history is significant for diagnosis of arrhythmia, and she is currently taking an anti-arrhythmic drug. What is the most likely cause of her current condition?
AAmiodarone
BLidocaine
CProcainamide
DVerapamil
Show Answer & Explanation ▾
✓ Correct Answer: A. Amiodarone
Amiodarone is an iodine-containing anti-arrhythmic drug with complex effects on the thyroid gland and thyroid hormones. One of its actions is to inhibit peripheral conversion of T4 to T3. Note that propranolol also reduces conversion of T4 to T3. Reference: Basic & Clinical Pharmacology, Fourteenth Edition By Bertram G. Katzung Pg. no. 692
Sample MCQ #4
A 48-year old male had an overdose, and manifested severe acute procainamide toxicity with markedly long QT. Which of the following should be given immediately?
AEDTA
BNitroprusside
CPotassium chloride
DSodium lactate
Show Answer & Explanation ▾
✓ Correct Answer: D. Sodium lactate
The most effective therapy for procainamide (and quinidine) toxicity appears to be concentrated sodium lactate due to increase in sodium current by increasing the sodium ion gradient and reduced drug-receptor binding by alkalinizing the tissue . Pressor sympathomimetics are to be used to reverse drug-induced hypotension if indicated. Reference: Basic & Clinical Pharmacology by Bertram G. Katzung, 14th Edition, Page Number-241.
Sample MCQ #5
Mr. Agrawal underwent tPA administration for STEMI 2 hour previously. He had an excellent response with resolution of his ST- elevation. However, You note a wide complex ventricular rhythm with a rate of 75 bpm. Mr. Agrawal feels well. The next most appropriate step will be ?
AAmiodarone
BFlecainide
CMetoprolol
DContinue observation
Show Answer & Explanation ▾
✓ Correct Answer: D. Continue observation
This patient has an accelerated idioventricular rhythm, a common finding in patients with successful reperfusion after thrombolytic therapy. This rhythm is benign and requires no further therapy. It invariably resolves on its own. A & C : Amiodarone or metoprolol would be appropriate therapy if this was ventricular tachycardia or perhaps supraventricular tachycardia. Carotid sinus massage would be appropriate in the setting of supraventricular tachycardia. B : Flecainide (a class I antiarrhythmic) is contraindicated in post-MI patients because it was found to increase mortality. Reference: Basic & Clinical Pharmacology, Fourteenth Edition By Bertram G. Katzung Pg no. 244
Sample MCQ #6
You admit a patient and instruct the nurse in-charge to continuously monitor ECG every 4 hours since you gave a drug that can cause a potent change in the ECG. Which of the following medications can cause a prolongation of the QT interval?
Anti-Arrhythmic Drugs MCQs tackle rhythm control after infarction, QT prolongation, amiodarone thyroid effects and procainamide toxicity. These high-yield NEET PG questions demand precise recall of which agent suits each arrhythmia and what harm to watch for.
How many Anti-Arrhythmic Drugs questions are there, and which exams do they cover?
MedLadder includes 22 curated MCQs for Anti-Arrhythmic Drugs under Pharmacology (Cardiovascular System), covering NEET PG, FMGE, INI-CET and NEET SS preparation.